MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G49043
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was originally reported, the flexor high-flex ansel guiding sheath broke.Additional information had been requested.Upon receipt of additional information provided to the manufacturer on 01/18/2019, it was learned the end of the device broke off upon removal from the patient's anatomy.Access was gained via the patient's leg in a contralateral approach.The anatomy was not tortuous or calcified, and the type of procedure was not specified.It is not known what other devices were utilized through the flexor high-flex ansel guiding sheath, however it was provided that during removal of the complaint device over an unspecified guide wire, the end of the flexor high-flex ansel guiding sheath broke off.No part of the device remained inside the patient's anatomy.According to the company representative, the patient did not require additional procedures due to this event.Additionally, the patient did not experience any adverse effects.The device was discarded at the user facility; therefore, it is not available to aid the manufacturer's investigation.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which warns to reinsert the dilator prior to removal.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be traced to the device.The root cause likely lies with an adverse event related to the procedure as there is no evidence that the dilator was reinserted prior to the removal attempt.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: g5 this mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8274966
Report Number1820334-2019-00226
Device Sequence Number1306938
Product Code DYB
UDI-Device Identifier00827002490437
UDI-Public(01)00827002490437(17)210625(10)8975187
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Model NumberG49043
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL1-HC
Device Lot Number8975187
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer01/30/2019
03/17/2020
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date02/03/2019
03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED